How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask horsemed Your Own Question
horsemed
horsemed, Horse Veterinarian
Category: Horse Veterinary
Satisfied Customers: 315
Experience:  Equine veterinarian with 8 years experience working at referral hospitals throughout the country
75349229
Type Your Horse Veterinary Question Here...
horsemed is online now
A new question is answered every 9 seconds

How much banamine should i give my 550 1 year old pony. as

This answer was rated:

how much banamine should i give my 550 1 year old pony . as it has a little colic after it got into our feed ? Thank YOu
JA: I'll do all I can to help. What seems to be the problem with the horse?
Customer: wanting to lay down stepping around and colicky
JA: Could be a lot of things that cause lethargy. The Veterinarian will know how to help the horse. What is the horse's name?
Customer: I'm sorry i dont have much time ...... Bingo is the name again 5ml ?? Thanks
JA: Is there anything else important you think the Veterinarian should know about again?
Customer: no

Hello there. I am an internal medicine specialist and I would be happy to help. Sorry to hear that your pony got into some feed! Can you tell me how much he ate and what type of grain it was?

The standard Banamine dose for pain relief is 1.1mg/kg so for a 550lb horse, this would be 275mg. As Banamine injectable is 50mg/ml, this is 5.5ml and this of course would be different if you had the paste or other form of Banamine. Please note that the injectable should NOT be administered in the muscle as it can cause problems such as Clostridial myositis, and should be administered IV or via mouth. Please note as well that all medications should be given only according to instructions from your veterinarian who dispensed the medications to you. I cannot advise you as to instructions for your particular pony as I have not examined him/her, I would recommend that you touch base with your veterinarian before administering any medications.

I also wanted to touch base with you on the colic. Grain overload happens when horses eat too much grain, and can cause colic, diarrhea, and laminitis. Depending on how much your pony got into and what it was he got into, you may wish to call your vet out right away. If it happened recently, they will pass a stomach tube and flush out everything that was eaten, and if it happened a while ago, they will pass a stomach tube and administer mineral oil to try to push the contents out quickly. They would also be able to examine your pony and make specific recommendations based on what they find.

Does this all make sense to you? Please let me know if this answers your question and if you would like to chat further.

Hello. Can you let me know if you received my response and if I was able to answer all your questions? Thank you.

horsemed and other Horse Veterinary Specialists are ready to help you
Customer: replied 3 months ago.
I believe the vet did a great job.
Just Answer.com didn't let me know about the vet fee until I paid just answer.com $5.00
I believe the vet fee should be made very plain by Justanswer.com and let us know what that fee may be.Thanks to the vet . The horse is doing good !John